Search

Support Forum

SANE Support Forum

tardive dyskinesia - oh great

For sharing your experiences and feelings about mental illness
Kuruneko
Posts: 257
Joined: Thu Feb 17, 2011 4:50 pm

tardive dyskinesia - oh great

Postby Kuruneko » Mon Jun 04, 2012 12:07 pm

Been told that due to my dose of risperidone, I likely have tardive dyskinesia.
Have been suffering with violent involuntary spasms in my arms and legs for over 2 months now, been getting steadily worse, now have very little sleep as i keep jolting myself awake, either by movement or by shouting loudly.

I have to sleep on the settee as I keep kicking/punching my wife in the back when we are in bed its quite distressing, worst of all dr think it may be permanent as I have had my risperidone quartered dose, for an experimental period and this has had no effect on the spasms. All it has done is make the voices and visions more pronounced which as you can imagine makes me feel even worse. Sure wish Ooby was on to mine up some info, all I can find useful is the stuff on wiki.

Worst of all, due to my spasms I nearly threw my new PsP vita across the room last night, I have to have cushions nearby otherwise nearly £200 of tech hardware gets a good trashing. :(
"All the promises I made, just to let you down, you believed in me but I`m broken. I have nothing left and all I feel is this cruel wanting" -lost in paradise [Evanessence]

belle
Posts: 5410
Joined: Sat Nov 19, 2011 11:20 pm

Re: tardive dyskinesia - oh great

Postby belle » Mon Jun 04, 2012 12:14 pm

Hi there.
That sounds terribly distressing to manage.
Did they say how long it would take for the high dose of the drug to leave your system so you have a better idea of what physical side effects are being caused by the much lower dose?
However if the MH syptoms are worse on the lower dose that's not good.
When do you hvae a review for all this.
I imagine you must be totally exhausted by it all.
Please take care.
x

User avatar
oobydoobie
Posts: 5059
Joined: Sat Sep 19, 2009 12:05 pm
Location: Southend on sea

Re: tardive dyskinesia - oh great

Postby oobydoobie » Mon Jun 04, 2012 12:37 pm

What else can I do if TD appears?

If you are taking anti-Parkinson’s drugs for the adverse effects of the antipsychotics, then you could consider stopping these (see Parkinson’s symptoms and drugs).

There is evidence that each of the following may help:

Clonazepam (a benzodiazepine tranquilliser used in epilepsy). This would have to be prescribed by a doctor.
Vitamin E and Vitamin B6, which you can buy for yourself and take according to the instructions on the package.
Ginkgo biloba, a herbal medicine which you can buy for yourself and take according to the instructions on the package. You might want to talk to a qualified herbalist for more information about this and other herbs.
Melatonin; this is licensed for insomnia and your doctor may be willing to prescribe it for you ‘off licence’ for TD.


http://www.mind.org.uk/help/diagnoses_a ... dyskinesia
My newspaper

Support on these forums is dictated by being part of the in crowd or not, not by need.

Kuruneko
Posts: 257
Joined: Thu Feb 17, 2011 4:50 pm

Re: tardive dyskinesia - oh great

Postby Kuruneko » Mon Jun 04, 2012 12:38 pm

Usual half-life of risperidone is about 3-20 hours dependent on the persons metabolism, I think for me effects wear off around 13 hours [yes I am that sad I timed it..!]

Treatment wise it can be treated, but it is another tablet to add to the cocktail that I am currently taking, of course they could take me off risperidone, but it is the stability that the drug gives me that makes me resistant to that option, I am struggling to type this under the low dose [thanks to spellcheckers] have a review in 2 weeks so it is not too long to wait, just hope the SH monster doesn`t want to play, been keeping him locked away for a while now.

The worst part really is the tiredness and lack of sleep, tiredness makes the spasms more regular and abrupt and of course keep being woken up by spasms or me shouting I just have to be careful around hot liquids, shame i love my tea.

Wow reading that back makes it sound a lot worse than it actually is in reality, my wife has a new name for me now, `hey wheres jerky gone?` :lol:
"All the promises I made, just to let you down, you believed in me but I`m broken. I have nothing left and all I feel is this cruel wanting" -lost in paradise [Evanessence]

Kuruneko
Posts: 257
Joined: Thu Feb 17, 2011 4:50 pm

Re: tardive dyskinesia - oh great

Postby Kuruneko » Mon Jun 04, 2012 12:43 pm

Thanks Ooby, knew I could count on you for some info 8-)
clonazepam - that was the option I think we were thinking of,

apparently the TD is due to my D2 receptors being off :?:

Thanks for all your replies on this they really help

this is `jerky` signing off. :lol:
"All the promises I made, just to let you down, you believed in me but I`m broken. I have nothing left and all I feel is this cruel wanting" -lost in paradise [Evanessence]


Return to “Mutual Support Group”

Who is online

Users browsing this forum: No registered users and 40 guests

cron